MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZCB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an intraocular lens (iol) had a bent/broken haptic.The lens was fully inserted in the patient's left eye and removed during the same procedure.Another johnson & johnson lens, model za9003 23.5 diopter was implanted as a replacement.The outcome did not significantly interfere with activities of daily life.No further information is available.
 
Additional Manufacturer Narrative
Patient weight/ethnicity: unknown/asked but unavailable.If implanted, give date: not applicable, as lens was removed/replaced during the same procedure.If explanted, give date: not applicable, as lens was removed/replaced during the same procedure.An attempt was made to obtain missing information; however, the account did not have further information.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional info: section d9: device available for evaluation? yes.Section d9: returned to manufacturer on: jan 27, 2023.Section h3: device evaluated by manufacturer¿ yes.Device evaluation: the complaint lens was received inside of the original lens case.Visual inspection under magnification revealed that the complaint lens was received with a detached haptic and cut.The lens was cleaned and, a scratch on the optic body could be observed.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issue ¿haptic damaged¿ was not confirmed.The other observed issue of "haptic detached" found during the product evaluation is related to the code of "haptic damaged¿ however, this could not be confirmed to be related to a manufacturing or design issue.The remaining observed issues found during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be confirmed.Additional information provided with the product return and the date of event: 12/12/2022 was provided.No other information was provided.The following section has been updated accordingly: section b3: date of event: 12/12/2022.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16286953
Report Number3012236936-2023-00232
Device Sequence Number11982110
Product Code HQL
UDI-Device Identifier05050474531789
UDI-Public(01)05050474531789(17)261005
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/05/2026
Device Model NumberZCB00
Device Catalogue NumberZCB0000235
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2023
Supplement Date Received by Manufacturer02/03/2023
Initial Report FDA Received Date02/02/2023
Supplement Report FDA Received Date02/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale